U.S. doctors online nowAsk doctors free
Las Vegas, NV
A 31-year-old male asked:

Had my ct angiography today and my sugar is a little high is that normal in diabetics from the contrast?

2 doctor answers3 doctors weighed in
Dr. Yash Khanna
Family Medicine 58 years experience
Not from contrast: The IV contrast does not contain any sugar, so rise in blood sugar may be just coincidental.
Dr. Vered Lewy-Weiss
A Verified Doctoranswered
29 years experience
Medication?: Stress can cause higher blood sugars in patients with dm. However, if you were asked to fast for the test therefore cut back on your medication this could also cause higher blood sugars temporarily. If you're on metformin some centers will ask patients to wait a couple of days before restarting depending on the type of IV contrast used.
Last updated Jun 10, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.